Retinal toxicity from hydroxychloroquine (HCQ) can be detected most readily on fundus autofluorescence, spectral-domain optical coherence tomography, and multifocal electroretinogram. The authors describe a case of a 60-yearold woman with a history of systemic lupus erythematosus undergoing HCQ treatment for 30 years who presented with visual loss over several years. Examination and multimodal imaging showed bilateral retinal pigment epithelium (RPE) changes in a bull's-eye distribution associated with cystoid macular edema. A novel imaging modality, multispectral imaging, appeared sensitive in detecting a bull's-eye pattern of RPE disturbance involving the entire macular region of both eyes. Cessation of drug was advised with close follow-up.
|Original language||English (US)|
|Number of pages||3|
|Journal||Ophthalmic Surgery Lasers and Imaging Retina|
|State||Published - Mar 1 2015|
ASJC Scopus subject areas